Originally posted by Manos
So far no one has died from taking aspirin!
Not true Manos. Aspirin has killed quite a few. It is an effective drug in cases of heart attack in a dose of 300mg. The problem is in making a correct diagnosis which without access to an ECG reading/BP measurement/enzyme count/case history and a knowledge of the signs and symptoms would be difficult. A casualty complaining of chest pain is not enough. There are other conditions which mimic AMI(acute myocardial infarction). Another consideration is the contra indications for giving Asprin which are:-
A known allergy to aspirin.
Casualty is already taking anticoagulants. e.g. Warfarin
History of subdural haemorrhage.eg stroke patient
History of ulcers.
The law states that you should only offer help up to the level you have been trained in and no court would convict you unless you exceeded your capabilities and your actions were irresponsible.
Someone in an earlier post said that for the layman, the ABC(Airway, Breathing, Circulation) of resuscitation is the way to go and this is correct.
Keep the air going in and stop the blood coming out until help arrives and you won't go far wrong.
And could Suzuki 416 please keep away from me with his Biros.